Three years - SoberRecovery : Alcoholism Drug Addiction Help and Information
Go Back   SoberRecovery : Alcoholism Drug Addiction Help and Information >
Register Blogs FAQ Members List Calendar Arcade Mark Forums Read





Reply
LinkBack Thread Tools
Old 02-10-2019, 07:50 PM   #1 (permalink)
Member
 

Join Date: Sep 2017
Posts: 25

Three years


three years ago my life changed for good. I had been abusing strattera with caffeine and nicotine and it really did some damage, when I stopped it gave me PAWS and took two and a half years to get better. Then I smoked weed last summer and it set me back again with the same PAWS symptoms
Six months later I was feeling better again and I was put on an antibiotic for an infection and it has brought me down once more who knows how long it'll take to recover this time. I think my brain has been damaged since I am sensitive to everything now, I am learning to live with it. I have OCD and depression and used to manage it with Zoloft but now I can't thank a to the intense side effects I get. Will I be like this forever? Does anyone else have a similar experience? I feel bad that I have done this to myself. But can't change the past....
Thompson21 is offline   Reply With Quote
The Following 2 Users Say Thank You to Thompson21 For This Useful Post:
Natom (02-14-2019), SoberCAH (02-12-2019)
Old 02-11-2019, 08:08 PM   #2 (permalink)
Member
 

Join Date: Dec 2011
Posts: 35
Hey @Thompson21 - I can't say that I have much experience with PAWS & I am sorry to hear you are having a rough go recently. I did take Strattera in the past, with a combination of other meds, but only took as directed (and don't recall any negatives from stopping).

We can't change the past, we can only live in the present and make a better future for ourselves. Good luck moving forward!

Quote:
God, grant me the serenity
to accept the things I cannot change,
the courage to change the things I can,
and the wisdom to know the difference.
Chance219 is offline   Reply With Quote
The Following User Says Thank You to Chance219 For This Useful Post:
SoberCAH (02-12-2019)
Old 02-11-2019, 09:48 PM   #3 (permalink)
Moderator
 
Dee74's Avatar
 

Join Date: Apr 2007
Location: Australia
Posts: 172,999
Blog Entries: 1
Hi Thompson - I have no experience with long term PAWs, but I figure if you can recover from it before, you can do so again.

I've never heard of an antibiotic bringing it on. Aren't antibiotics meant to be pretty short term?


D
__________________
Dee74 is offline   Reply With Quote
The Following User Says Thank You to Dee74 For This Useful Post:
SoberCAH (02-12-2019)
Old 02-12-2019, 04:58 AM   #4 (permalink)
Member
 

Join Date: Sep 2017
Posts: 25
Yes Antibiotics can have effects on your nervous system. I took Cipro and it is terrible for anxiety. I have prostatitis and it takes large doses of strong antibiotics but unfortunately I cant take them because of the side effects. I feel like I'm doomed to be like this forever and it effects my work when the anxiety gets bad. I get pretty depressed about it a lot. I have messed up my life abusing drugs, stupid youth making bad decisions.
Thompson21 is offline   Reply With Quote
The Following User Says Thank You to Thompson21 For This Useful Post:
SoberCAH (02-12-2019)
Old 02-14-2019, 12:00 PM   #5 (permalink)
Not Alone
 
Natom's Avatar
 

Join Date: Oct 2012
Location: South East UK
Posts: 1,394
Quote:
Originally Posted by Thompson21 View Post
three years ago my life changed for good. I had been abusing strattera with caffeine and nicotine and it really did some damage, when I stopped it gave me PAWS and took two and a half years to get better. Then I smoked weed last summer and it set me back again with the same PAWS symptoms
Six months later I was feeling better again and I was put on an antibiotic for an infection and it has brought me down once more who knows how long it'll take to recover this time. I think my brain has been damaged since I am sensitive to everything now, I am learning to live with it. I have OCD and depression and used to manage it with Zoloft but now I can't thank a to the intense side effects I get. Will I be like this forever? Does anyone else have a similar experience? I feel bad that I have done this to myself. But can't change the past....
Hey Thompson,

Thanks for your post. I had PAWS for about 2 years when I got clean and had a very similar situation to you in that I used for a short period of time and it all came flooding back.

I obviously don't know much about your specific situation but I'd strongly recommend getting a comprehensive support system in place. Perhaps think about doing some type of talking therapy. I always found that helpful with PAWS.

Natom.
__________________
Getting there!
Natom is offline   Reply With Quote
Old 02-20-2019, 05:59 PM   #6 (permalink)
Member
 

Join Date: Sep 2017
Posts: 25
Quote:
Originally Posted by Natom View Post
Hey Thompson,

Thanks for your post. I had PAWS for about 2 years when I got clean and had a very similar situation to you in that I used for a short period of time and it all came flooding back.
I basically abused strattera and stimulants, overdid it on coffee and cigarettes. It doesn't sound like much but when I mixed it with strattera it did some real damage. I felt like I lost part of my personality almost. When I smoked the weed i thought it was the end but it got a lot better after six months. I struggle every day feeling incompetent and anxious but getting better, hopefully in an get to normal again like I was in the summer. What happened to you? How much did you do to set you back? I only took two hits of pot and it brought me down like the titanic. And how are you doing now?
Thompson21 is offline   Reply With Quote
Reply


Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Thread Tools


Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 05:38 AM.